Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Exit probability levels of diffusion processes


Author: Doncho S. Donchev
Journal: Proc. Amer. Math. Soc. 145 (2017), 2241-2253
MSC (2010): Primary 60J60
DOI: https://doi.org/10.1090/proc/13392
Published electronically: January 27, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We are interested in the probability that a diffusion process exits a domain between two curved boundaries through the upper one. In case of given boundaries that problem has closed solutions only in some special cases. We study a modification of the problem in which not only the exit probabilities but also the boundaries are unknown. Introducing the notion of exit probability levels, we show that this new problem can be reduced to a single non-linear second order PDE. In case of some important diffusion processes we find large families of solutions to this equation.


References [Enhancements On Off] (What's this?)

  • [1] T. W. Anderson, A modification of the sequential probability ratio test to reduce the sample size, Ann. Math. Statist. 31 (1960), 165-197. MR 0116441
  • [2] A. Buonocore, V. Giorno, A. G. Nobile, and L. M. Ricciardi, On the two-boundary first-crossing-time problem for diffusion processes, J. Appl. Probab. 27 (1990), no. 1, 102-114. MR 1039187
  • [3] Doncho S. Donchev, Brownian motion hitting probabilities for general two-sided square-root boundaries, Methodol. Comput. Appl. Probab. 12 (2010), no. 2, 237-245. MR 2609650, https://doi.org/10.1007/s11009-009-9144-4
  • [4] J. Durbin, Boundary-crossing probabilities for the Brownian motion and Poisson processes and techniques for computing the power of the Kolmogorov-Smirnov test, J. Appl. Probability 8 (1971), 431-453. MR 0292161
  • [5] Nobuyuki Ikeda and Shinzo Watanabe, Stochastic differential equations and diffusion processes, North-Holland Mathematical Library, vol. 24, North-Holland Publishing Co., Amsterdam-New York; Kodansha, Ltd., Tokyo, 1981. MR 637061
  • [6] E. Kamke, Differentialgleichungen. Lösungsmethoden und Lösungen. Teil I: Gewöhnliche Differentialgleichungen. 6. Aufl.; Teil II: Partielle Differentialgleichungen erster Ordnung für eine gesuchte Funktion. 4. Aufl, Mathematik und ihre Anwendungen in Physik und Technik. Reihe A. Bd. 18, Akademische Verlagsgesellschaft, Geest & Portig K.-G., Leipzig, 1959 (German). MR 0106302
  • [7] Hans Rudolf Lerche, Boundary crossing of Brownian motion, Its relation to the law of the iterated logarithm and to sequential analysis, Lecture Notes in Statistics, vol. 40, Springer-Verlag, Berlin, 1986. MR 861122
  • [8] A. A. Novikov, The stopping times of a Wiener process, Teor. Verojatnost. i Primenen. 16 (1971), 458-465 (Russian, with English summary). MR 0315798
  • [9] Alex Novikov, Volf Frishling, and Nino Kordzakhia, Approximations of boundary crossing probabilities for a Brownian motion, J. Appl. Probab. 36 (1999), no. 4, 1019-1030. MR 1742147
  • [10] Goran Peskir and Albert Shiryaev, Optimal stopping and free-boundary problems, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2006. MR 2256030
  • [11] A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integraly i ryady, Elementarnye funktsii. [Elementary functions], ``Nauka'', Moscow, 1981 (Russian). MR 635931
  • [12] Paavo Salminen, On the first hitting time and the last exit time for a Brownian motion to/from a moving boundary, Adv. in Appl. Probab. 20 (1988), no. 2, 411-426. MR 938153, https://doi.org/10.2307/1427397
  • [13] Paavo Salminen and Marc Yor, On hitting times of affine boundaries by reflecting Brownian motion and Bessel processes, Period. Math. Hungar. 62 (2011), no. 1, 75-101. MR 2772384, https://doi.org/10.1007/s10998-011-5075-2
  • [14] L. A. Shepp, On the integral of the absolute value of the pinned Wiener process, Ann. Probab. 10 (1982), no. 1, 234-239. MR 637389

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60J60

Retrieve articles in all journals with MSC (2010): 60J60


Additional Information

Doncho S. Donchev
Affiliation: Faculty of Mathematics and Informatics, St. Kliment Ohridski University of Sofia, 5, James Bourchier Str., 1164 Sofia, Bulgaria
Email: doncho@fmi.uni-sofia.bg

DOI: https://doi.org/10.1090/proc/13392
Received by editor(s): July 10, 2014
Received by editor(s) in revised form: July 6, 2016, and July 15, 2016
Published electronically: January 27, 2017
Communicated by: Mourad Ismail
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society